Alert archive / California / Wind Advisories in 2010

Wind Advisory 10, NWS San Diego, CA

March 16, 20104 counties in California

NWS San Diego, CA issued this wind advisory at Mar 16, 2010, 3:39 AM PDT for 4 counties in California. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Mar 16, 2010, 3:39 AM PDT (10:39 UTC)
Expired
Mar 16, 2010, 12:00 PM PDT
In force
8 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 10:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 10.7 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2874 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WWUS76 KSGX 161039
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
339 AM PDT TUE MAR 16 2010

...STRONG GUSTY EAST WINDS THROUGH AND BELOW PASSES AND CANYONS
THIS MORNING...

.SURFACE HIGH PRESSURE OVER THE CENTRAL AND SOUTHERN ROCKIES WILL
BRING GUSTY EAST WINDS THROUGH AND BELOW PASSES AND CANYONS THIS
MORNING...MAINLY FOR THE NORTH...SOUTH MOUNTAIN RANGES.

CAZ048-050-056>058-161845-
/O.NEW.KSGX.WI.Y.0010.100316T1039Z-100316T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
339 AM PDT TUE MAR 16 2010

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY. 

* TIMING: WINDS ARE EXPECTED TO BE STRONGEST AND MOST WIDESPREAD
  FROM AFTER SUNRISE THROUGH MID MORNING.

* WINDS: AREAS OF EAST WINDS THROUGH AND BELOW PASSES AND CANYONS
  15 TO 25 MPH WITH GUSTS TO 45 MPH THIS MORNING...DIMINISHING IN
  THE AFTERNOON.

* IMPACTS: THE WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR
  MOTORISTS WITH HIGH PROFILE VEHICLES. WATCH FOR BROKEN TREE
  LIMBS AND DOWNED POWER LINES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MAX DAILY WIND GUST REPORTS ON THE WEB:
HTTP://WWW.WRH.NOAA.GOV/SGX/KML/WIND.PHP?WFO=SGX

MARTIN
1 follow-up statement
696 
WWUS76 KSGX 161849
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1149 AM PDT TUE MAR 16 2010

CAZ048-050-056>058-162000-
/O.EXP.KSGX.WI.Y.0010.000000T0000Z-100316T1900Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-SAN DIEGO COUNTY MOUNTAINS-
1149 AM PDT TUE MAR 16 2010

...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY...

THE WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY. HOWEVER...LOCAL
WIND GUSTS TO AROUND 35 MPH WILL OCCUR EARLY THIS AFTERNOON
THROUGH AND BELOW MOUNTAIN PASSES AND CANYONS.

$$

MAXWELL

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Mar 15, 9:30 PM PDT, 6 hours 9 minutes earlier.

Area forecast discussion, Mar 15, 9:30 PM PDT, 6 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 PM PDT MON MAR 15 2010

.SYNOPSIS...HIGH PRESSURE ALOFT COMBINED WITH WEAK OFFSHORE FLOW
WILL CONTINUE WARM WEATHER THROUGH MID WEEK. COOLER BUT STILL MILD
DURING THE SECOND HALF OF THE WEEK AS AN UPPER TROUGH MOVES THROUGH
FOLLOWED BY WEAK HIGH PRESSURE. MORE COOLING EARLY NEXT WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

.SHORT TERM (TONIGHT-THURSDAY)...SKIES WERE MOSTLY CLEAR THIS
EVENING EXCEPT FOR A FEW HIGH CLOUDS. THE 00Z NKX SOUNDING WAS DRY
WITH WEAK NE WINDS BELOW 15000 FT AND INCREASING NW WINDS ALOFT.
WEAKENING OFFSHORE GRADIENTS WITH ABOUT -6 MB SAN-TPH.

HIGH PRESSURE ALOFT AND WEAK OFFSHORE FLOW WILL KEEP SKIES MOSTLY
CLEAR WITH ANOTHER WARM DAY TUESDAY. THE OFFSHORE FLOW WILL CAUSE
LOCAL GUSTY WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES
TUESDAY. WINDS SHOULD MOSTLY REMAIN BELOW ADVISORY STRENGTH WITH
GUSTS TO NEAR 35 MPH. MAX TEMPS IN MOST AREAS WILL BE ABOUT 6 TO
12 DECREES ABOVE SEASONAL AVERAGES. HIGHS WILL BE IN THE MID 70S TO
MID 80S...EXCEPT MID 50S TO MID 60S IN THE MOUNTAINS. SLIGHT COOLING
NEAR THE IMMEDIATE COAST WEDNESDAY WITH AN EARLIER AND STRONGER SEA
BREEZE BUT A DEGREE OR TWO HIGHER TEMPS INLAND. MORE COOLING
THURSDAY AS A WEAK TROUGH MOVES THROUGH AND ONSHORE FLOW INCREASES.
EVEN WITH THE COOLING THURSDAY...MAX TEMPS WILL REMAIN ABOVE
SEASONAL AVERAGES IN MOST INLAND AREAS. THERE COULD BE PATCHES OF
DENSE FOG NEAR THE COAST THURSDAY MORNING...OTHERWISE SKIES WILL
CONTINUE MOSTLY CLEAR WITH A FEW HIGH CLOUDS AT TIMES.

&&

.LONG TERM (FRIDAY-MONDAY)...FAIR WITH MINOR TEMP CHANGES FRIDAY IN
DRY NW FLOW THEN SLIGHT LOCAL WARMING SATURDAY UNDER A WEAK RIDGE. A
LITTLE COOLER SUNDAY AS THE RIDGE MOVES E AND WEAKENS THEN MORE
COOLING MONDAY AS A TROUGH MOVE THROUGH. THERE WILL ALSO BE MORE
HIGH CLOUDINESS SUNDAY AND MONDAY ALONG WITH PATCHY MARINE LAYER
CLOUDS NEAR THE COAST.

&&

.AVIATION...
160300Z...OFFSHORE FLOW WILL BRING A MOSTLY CLEAR SKY WITH
UNRESTRICTED VISIBILITIES THROUGH TUESDAY. LOCAL GUSTY NORTHEAST
WINDS THROUGH AND BELOW CANYONS AND PASSES WITH ASSOCIATED UPDRAFTS
AND DOWNDRAFTS AND LOW LEVEL WIND SHEAR WILL CONTINUE THROUGH
TUESDAY...MAINLY DURING THE MORNING.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...ATKIN
AVIATION...MM
Hazardous weather outlook, Mar 15, 4:00 PM PDT, 11 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
400 PM PDT MON MAR 15 2010

CAZ042-043-048-050-055>058-060>062-161200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
400 PM PDT MON MAR 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...REMAINDER OF THIS AFTERNOON AND TONIGHT

LOCAL NORTHEAST TO EAST WINDS GUSTING 25 TO 35 MPH...MAINLY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES. WINDS WILL DECREASE THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY

LOCAL NORTHEAST TO EAST WINDS GUSTING 35 TO 45 MPH...MAINLY THROUGH
AND BELOW MOUNTAIN CANYONS AND PASSES TUESDAY MORNING.

.SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER ACTIVATION IS NOT
REQUESTED FOR THIS AREA...HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO
REPORT SIGNIFICANT WEATHER CONDITIONS.

ATKIN

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.